is it safe to take valium while on lexapro...ive just started lexapro and it seems that i a even more anxious, my doc gave it to me for anxiety, i do suffer from some depression but anxiety and panic attacks are my major problem...im already not liking this lexapro and its only ben 4 days.
Taking an SSRI (Lexapro) and a benzo (valium) is normal. I was on a different SSRI and benzo together like you. Furthermore, many people report that when starting an SSRI like Lexapro, it tends to make them feel a little more anxious or on edge. In my experience when starting an SSRI, it did actually make me a little more anxious in the beginning while my body was getting used to it. It typically also takes about four weeks or so for someone to start feeling the full benefit of this medication. So, what I urge with this is patience. I was EXTREMELY against medications in the beginning but I am now a big proponent of taking medication COMBINED with talk therapy. Only by learning about the anxiety/panic cycle can one break through it. Knowledge about this condition is power and through this understanding you can actually thrive with this.
I know it is kind of like a double edged sword; initially feeling more anxious while starting this medication, but in my opinion it can help tremendously if you 'stick it out' in the beginning. Having said that, if you are uncomfortable with it, continue to express your concerns with your doctor and pharmacist about this and feel free to ask as many questions as you like.
thank you so much for the reply...i understand what you're saying.....and im definately going to stick it out.....it seems the benefits definately outweigh the few weeks of being a little more anxious, considering i've been struggling with the anxiety and panic attacks for so long but this is the first time starting an SSRI.....so it helps to know that what im feeling is normal.....thank you so much!!!!
This makes me feel so much better. I just took my 1st 10mg Lexapro tablet today at 2pm, and an hour later I was WAY ANXIOUS... like BAD BAD... almost felt like dry heaving when I got home, but I didnt. I took 2 ativan and chilled out some. How long do you think it will give me that effect?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.